Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 2, 2005, 3:40 PM CDT for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 2, 2005, 4:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:12 PM CDT | TSTM WND DMG | Opelousas, LA | A FEW TREES BLOWN DOWN AROUND THE CITY. REPORTED BY ST. LANDRY PARISH 911 CENTER. |
| Jul 2, 4:15 PM CDT | TSTM WND DMG | Marksville, LA | NUMEROUS TREES AND POWER LINES REPORTED BLOWN DOWN THROUGHOUT THE PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2899 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 022040
SVRLCH
LAC009-097-022145-
/O.NEW.KLCH.SV.W.0085.050702T2040Z-050702T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
340 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA
ST. LANDRY PARISH IN CENTRAL LOUISIANA
* UNTIL 445 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF EFFIE TO 6 MILES NORTHWEST OF BUNKIE TO
21 MILES WEST OF PRAIRIE RONDE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
MARKSVILLE...HESSMER...BUNKIE AND BROUILLETTE BY 345 PM CDT
MANSURA AND EVERGREEN BY 350 PM CDT
COTTONPORT BY 355 PM CDT
WHITEVILLE...PLAUCHEVILLE AND MORROW BY 400 PM CDT
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. TAKE SHELTER
IMMEDIATELY.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3133 9201 3122 9198 3122 9193 3129 9193
3130 9189 3121 9168 3087 9182 3070 9173
3041 9178 3054 9237 3058 9219 3077 9216
3096 9226 3097 9219 3123 9222 3130 9217
3133 9210
$$
131 follow-up statement
000
WWUS54 KLCH 022117
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT SAT JUL 2 2005
LAC009-097-022145-
/O.CON.KLCH.SV.W.0085.000000T0000Z-050702T2145Z/
AVOYELLES LA-ST. LANDRY LA-
415 PM CDT SAT JUL 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR ST.
LANDRY AND AVOYELLES PARISHES...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES EAST OF BORDELONVILLE TO SIMMESPORT TO
WHITEVILLE..MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEMOYEN AND BIG CANE BY 420 PM CDT
LEONVILLE...ODENBURG AND LEBEAU BY 425 PM CDT
PORT BARRE BY 430 PM CDT
PALMETTO BY 435 PM CDT
8 MILES NORTHWEST OF MELVILLE BY 445 PM CDT
NUMEROUS TREES AND POWER LINES HAVE BEEN BLOWN DOWN ACROSS AVOYELLES
PARISH WITH THESE STORMS. SEEK SHELTER NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR CENTRAL LOUISIANA.
LAT...LON 3110 9198 3120 9188 3124 9183 3121 9168
3087 9182 3070 9173 3041 9178 3050 9223
3052 9230 3054 9237 3058 9219 3077 9216
3096 9226 3097 9219
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT SAT JUL 2 2005 .DISCUSSION... EXPECT THAT SHOWERS AND THUNDERSTORMS WILL HAVE DIMINISHED OVER THE NORTHERN SECTIONS OF THE FORECAST AREA BY DARK WHILE SOME CHANCE OF STORMS WILL CONTINUE OVER THE SOUTHERN PARTS OF THE AREA. MODELS SHOW SUBSTANTIAL MOISTURE CONTINUING OVER THE AREA AS A SERIES OF UPPER LEVELS DISTURBANCE APPROACH AND MOVE OVER THE AREA OVERNIGHT. DRYING IS EXPECTED SUNDAY SO THAT CHANCES OF RAIN WILL BE SMALLER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SOUTH MAINLY ASSOCIATED WITH SEA BREEZE ACTIVITY. A HIGH PRESSURE RIDGE IS PROGGED TO BUILD IN ALOFT BY MONDAY SO THAT RELATIVELY DRY AND STABLE CONDITIONS WILL MAKE FOR SMALL CHANCES OF RAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. CHANCES OF RAIN ARE EXPECTED TO INCREASE TUESDAY WHEN A TROPICAL WAVE MOVES INTO THE AREA BRINGING SUBSTANTIAL MOISTURE. && .AVIATION... THUNDERSTORMS ARE MOVING INTO THE ALEXANDRIA AREA AT THIS TIME AND COULD AFFECT THE LAKE CHARLES AND LAFAYETTE AIRPORTS LATER TODAY. && .MARINE... WINDS SHOULD REMAIN RELATIVELY WEAK FOR THE SHORT TERM BUT INCREASE SLIGHTLY AS THE TROPICAL WAVE MOVES THROUGH THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 96 77 94 / 50 30 20 20 KBPT 76 95 77 94 / 50 30 20 20 KAEX 75 99 75 96 / 30 20 20 20 KLFT 75 96 77 94 / 50 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... OUTDOOR BURING BANS CONTINUE FOR HARDIN...TYLER...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 2, 5:35 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
In the hours before
Local storm report, Jul 2, 10:19 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 18 S INTRACOASTAL CITY 29.52N 92.16W
07/02/2005 GMZ455 LA OTHER FEDERAL
REPORTED BY FRESHWATER LOCKS OPERATOR.
&&
MOGGEDSpecial weather statement, Jul 2, 12:32 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1232 PM CDT SAT JUL 2 2005 .SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR PARTS OF INTERIOR SOUTHEAST TEXAS...CENTRAL AND SOUTH-CENTRAL LOUISIANA. THE WATCH WILL CONTINUE IN EFFECT THROUGH 6 PM CDT LAZ027>033-044-TXZ180>182-022300- ALLEN-AVOYELLES-BEAUREGARD-EVANGELINE-JASPER-LAFAYETTE-NEWTON- RAPIDES-ST. LANDRY-TYLER-VERNON- INCLUDING THE CITIES OF...WOODVILLE...NEWTON...JASPER...OBERLIN... VILLE PLATTE...OPELOUSAS...MARKSVILLE...LEESVILLE...LAFAYETTE... DERIDDER AND ALEXANDRIA A LARGE CLUSTER OF NUMEROUS SHOWERS AND SEVERE THUNDERSTORMS IS MOVING SOUTHEAST 30 MPH ACROSS NORTHEAST TEXAS. SOME OF THE STORMS IN THIS AREA WILL MOVE SOUTHEAST INTO NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS AROUND 1 PM. THE AREA OF SHOWERS AND VERY STRONG THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP TO THE EAST AND SOUTHEAST OVER INTERIOR SOUTHEAST TEXAS AND MAINLY CENTRAL LOUISIANA THROUGH 6 PM THIS EVENING. SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES AND PARISHES IN INTERIOR SOUTHEAST TEXAS...CENTRAL LOUISIANA AND A SMALL PART OF SOUTH-CENTRAL LOUISIANA. IN SOUTHEAST TEXAS... TYLER... JASPER... NEWTON IN CENTRAL LOUISIANA... VERNON... RAPIDES... AVOYELLES... BEAUREGARD... ALLEN... EVANGELINE... SAINT LANDRY IN SOUTH-CENTRAL LOUISIANA... LAFAYETTE PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Local storm report, Jul 2, 2:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 8 SW LEESVILLE 31.06N 93.37W
07/02/2005 VERNON LA LAW ENFORCEMENT
UTILITY POLE BLOWN DOWN ON HWY 8.
&&
MOGGEDLocal storm report, Jul 2, 3:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
07/02/2005 RAPIDES LA LAW ENFORCEMENT
RAPIDES 911 REPORTS NUMEROUS TREES AND POWERLINES DOWN.
&&
MOGGEDLocal storm report, Jul 2, 3:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG OAKDALE 30.82N 92.66W
07/02/2005 ALLEN LA LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTS TREES DOWN AT OAKDALE.
&&
MOGGEDSpecial weather statement, Jul 2, 3:30 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT SAT JUL 2 2005 .SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN ISSUED FOR PARTS OF SOUTH-CENTRAL LOUISIANA. THE WATCH WILL CONTINUE IN EFFECT THROUGH 9 PM CDT LAZ045-055-030220- LOWER ST. MARTIN-UPPER ST. MARTIN- A LINE OF STRONG TO SEVERE THUNDERSTORMS AT 320 PM FROM ALEXANDRIA TO DE QUINCY LOUISIANA IS MOVING SOUTHEAST 40 MPH AND IS EXPECTED TO MOVE INTO NORTHWESTERN SAINT MARTIN PARISH AND THE LAFAYETTE LOUISIANA AREA AROUND 5 PM THIS AFTERNOON. SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN ISSUED FOR THE FOLLOWING PARISH IN SOUTH-CENTRAL LOUISIANA. SAINT MARTIN PEOPLE IN THIS AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:15 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 47 min |
| Jul 2, 9:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 2, 2:09 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 66 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 62 min |
| Jul 2, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 65 min |
| Jul 2, 4:31 PM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.